MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS
Model Number VTICM5_13.2
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/11/2023
Type of Reportable Event Serious Injury
Event or Problem Description
The reporter indicated that a 13.2mm, vticm5_13.2, -8.5/1.5/089 (sphere/cylinder/axis), implantable collamer lens was implanted into the patient's right eye (od) on (b)(6) 2023.Lens rotation not associated to a low vault was observed.The lens was repositioned but did not resolve the problem.On (b)(6) 2023 the lens was exchanged for a longer length lens, this resolved the problem.Cause of the event is reported as device: lens too small than required.
 
Additional Manufacturer Narrative
H6 - work order search: no similar complaint type events were reported for units within the same lot.Claim#: (b)(4).
 
Additional Manufacturer Narrative
Lens was repositioned on (b)(6) 2023 but did not resolved the problem.Claim# (b)(4).
 
Additional Manufacturer Narrative
H3: device evaluation - lens was returned in microcentrifuge vial extremely dry.Visual inspection found haptic bent.Dimensional inspection found the lens to be within specification.Claim# (b)(4).
 
Additional Manufacturer Narrative
Claim# (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC TORIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer (Section G)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer Contact
joselene muniz
1911 walker avenue
monrovia, CA 91016
MDR Report Key18075209
Report Number2023826-2023-04926
Device Sequence Number7665824
Product Code QCB
UDI-Device Identifier00840311311439
UDI-Public00840311311439
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 10/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2026
Device Model NumberVTICM5_13.2
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/20/2023
Supplement Date Received by Manufacturer11/17/2023
06/14/2024
09/30/2024
Initial Report FDA Received Date11/06/2023
Supplement Report FDA Received Date12/15/2023
07/10/2024
09/30/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/03/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTRIDGE MODEL#SFC-45,LOT#UNK.; FOAMTIPPLUNGER MODEL#FTP,LOT#UNK.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age23 YR
Patient SexMale